Alert archive / Kansas / Freeze Warnings in 2014
Freeze Warning 6, NWS Dodge City, KS
NWS Dodge City, KS issued this freeze warning at Oct 30, 2014, 3:35 PM CDT for 18 counties in Kansas. It took effect at Oct 31, 2014, 3:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2014, 3:35 PM CDT (20:35 UTC)
- In effect from
- Oct 31, 2014, 3:00 AM CDT
- Expired
- Oct 31, 2014, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Stafford County, KS, Stanton County, KS, Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2865 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
841 WWUS73 KDDC 302035 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 335 PM CDT THU OCT 30 2014 ...FREEZING TEMPERATURES POSSIBLE LATE TONIGHT AND AGAIN LATE FRIDAY NIGHT... .CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE CENTRAL PLAINS TONIGHT THROUGH SATURDAY MORNING. COLD AIR ASSOCIATED WITH THE HIGH PRESSURE WILL LEAD TO FREEZING TEMPERATURES LATE TONIGHT AND AGAIN ON FRIDAY NIGHT. KSZ080-310445- /O.CAN.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/ /O.EXA.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ KIOWA- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND 335 PM CDT THU OCT 30 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY. THE FREEZE WATCH HAS BEEN CANCELLED. * TIMING...LATE FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE FAHRENHEIT RANGE ARE POSSIBLE SATURDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ081-310445- /O.CAN.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/ /O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ PRATT- INCLUDING THE CITY OF...PRATT 335 PM CDT THU OCT 30 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FREEZE WATCH. * TIMING...LATE FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE FAHRENHEIT RANGE BY SATURDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ030-045-064-078-310445- /O.UPG.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/ /O.NEW.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/ /O.EXA.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ TREGO-NESS-HODGEMAN-FORD- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... NESS CITY...JETMORE...HANSTON...DODGE CITY...BUCKLIN 335 PM CDT THU OCT 30 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY. A FREEZE WARNING HAS ALSO BEEN ISSUED FROM 2 AM TO 10 AM CDT SATURDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT INTO FRIDAY MORNING AND AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE FAHRENHEIT RANGE ARE POSSIBLE. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ031-046-065-066-079-310445- /O.UPG.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/ /O.NEW.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/ /O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... KINSLEY...LEWIS 335 PM CDT THU OCT 30 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT INTO FRIDAY MORNING AND AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE FAHRENHEIT RANGE BY SATURDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ043-044-061>063-074>077-310445- /O.UPG.KDDC.FZ.A.0001.141031T0800Z-141031T1500Z/ /O.NEW.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 335 PM CDT THU OCT 30 2014 ...FREEZE WARNING IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TIMING...LATE TONIGHT INTO FRIDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE FAHRENHEIT RANGE ARE POSSIBLE FRIDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ088-089-310445- /O.EXA.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ CLARK-COMANCHE- INCLUDING THE CITIES OF...ASHLAND...MINNEOLA...COLDWATER... PROTECTION 335 PM CDT THU OCT 30 2014 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY. * TIMING...OVERNIGHT FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE FAHRENHEIT RANGE BY SATURDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ090-310445- /O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ BARBER- INCLUDING THE CITIES OF...MEDICINE LODGE...KIOWA...SUN CITY 335 PM CDT THU OCT 30 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE RANGE SATURDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
789 WWUS73 KDDC 310455 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1155 PM CDT THU OCT 30 2014 ...FREEZING TEMPERATURES POSSIBLE LATE TONIGHT AND AGAIN LATE FRIDAY NIGHT... .CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE CENTRAL PLAINS TONIGHT THROUGH SATURDAY MORNING. COLD AIR ASSOCIATED WITH THE HIGH PRESSURE WILL LEAD TO FREEZING TEMPERATURES LATE TONIGHT AND AGAIN ON FRIDAY NIGHT. KSZ030-031-045-046-064>066-078-079-311300- /O.CON.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/ /O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 1155 PM CDT THU OCT 30 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * TIMING...LATE TONIGHT INTO FRIDAY MORNING AND AGAIN LATE FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE FAHRENHEIT RANGE ARE POSSIBLE. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ043-044-061>063-074>077-311300- /O.CON.KDDC.FZ.W.0006.141031T0800Z-141031T1500Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 1155 PM CDT THU OCT 30 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY... * TIMING...LATE TONIGHT INTO FRIDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE FAHRENHEIT RANGE ARE POSSIBLE FRIDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-088>090-311300- /O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 1155 PM CDT THU OCT 30 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * TIMING...OVERNIGHT FRIDAY NIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE FAHRENHEIT RANGE BY SATURDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
421 WWUS73 KDDC 311027 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 527 AM CDT FRI OCT 31 2014 ...FREEZING TEMPERATURES POSSIBLE EARLY THIS MORNING AND AGAIN LATE TONIGHT... .CANADIAN HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE CENTRAL PLAINS THROUGH SATURDAY MORNING. COLD AIR ASSOCIATED WITH THE HIGH PRESSURE WILL LEAD TO FREEZING TEMPERATURES EARLY THIS MORNING AND AGAIN TONIGHT. KSZ030-031-045-046-064>066-078-079-311830- /O.CON.KDDC.FZ.W.0006.000000T0000Z-141031T1500Z/ /O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 527 AM CDT FRI OCT 31 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * TIMING...EARLY THIS MORNING AND AGAIN LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE FAHRENHEIT RANGE ARE POSSIBLE. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ043-044-061>063-074>077-311500- /O.CON.KDDC.FZ.W.0006.000000T0000Z-141031T1500Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 527 AM CDT FRI OCT 31 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TIMING...EARLY THIS MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE FAHRENHEIT RANGE ARE POSSIBLE FRIDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ080-081-088>090-311830- /O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 527 AM CDT FRI OCT 31 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 32 DEGREE FAHRENHEIT RANGE BY SATURDAY MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BURGERT
092 WWUS73 KDDC 311458 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 958 AM CDT FRI OCT 31 2014 ...FREEZING TEMPERATURES ARE EXPECTED TONIGHT... .CANADIAN HIGH PRESSURE WILL BUILD INTO THE CENTRAL PLAINS THROUGH THIS EVENING. COLD AIR ASSOCIATED WITH THE HIGH PRESSURE WILL LEAD TO FREEZING TEMPERATURES TONIGHT. KSZ030-031-045-046-064>066-078-079-312300- /O.EXP.KDDC.FZ.W.0006.000000T0000Z-141031T1500Z/ /O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... DODGE CITY...BUCKLIN...KINSLEY...LEWIS 958 AM CDT FRI OCT 31 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT THIS MORNING... * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 28 TO 32 DEGREE RANGE BY 2 AM OR EVEN EARLIER AND PERSISTING UNTIL MID MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ KSZ043-044-061>063-074>077-311600- /O.EXP.KDDC.FZ.W.0006.000000T0000Z-141031T1500Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...SUBLETTE...SATANTA...CIMARRON...MONTEZUMA 958 AM CDT FRI OCT 31 2014 ...FREEZE WARNING WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS MORNING... TEMPERATURES WERE WARMING TO ABOVE FREEZING SO THE FREEZE WARNING IS NO LONGER NEEDED FOR THIS MORNING. $$ KSZ080-081-088>090-312300- /O.CON.KDDC.FZ.W.0005.141101T0700Z-141101T1500Z/ KIOWA-PRATT-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...GREENSBURG...HAVILAND...PRATT... ASHLAND...MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE... KIOWA...SUN CITY 958 AM CDT FRI OCT 31 2014 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY... * TIMING...LATE TONIGHT INTO SATURDAY MORNING. * TEMPERATURE...MINIMUM TEMPERATURES IN THE 29 TO 31 DEGREE RANGE BY 2 AM OR EVEN EARLIER AND PERSISTING UNTIL MID-MORNING. * IMPACTS...FREEZING TEMPERATURES WILL KILL SENSITIVE PLANTS. BE PREPARED TO COVER OR BRING SENSITIVE PLANTS INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JF
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Oct 30, 3:11 PM CDT, 24 minutes earlier.
Area forecast discussion, Oct 30, 3:11 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 311 PM CDT THU OCT 30 2014 ...UPDATED SYNOPSIS AND SHORT TERM DISCUSSION... .SYNOPSIS... ISSUED AT 311 PM CDT THU OCT 30 2014 A LARGE UPPER LEVEL RIDGE EXTENDED FROM THE NORTHERN ROCKIES INTO THE DESERT SOUTHWEST THIS MORNING WITH NORTHWEST FLOW ALOFT OVER THE CENTRAL CONUS. A SHORTWAVE TROUGH WAS MOVING THROUGH MISSOURI THIS MORNING. THIS WAVE HAD PUSHED A WEAK COLD FRONT THROUGH WESTERN KANSAS EARLY THIS MORNING WITH CANADIAN HIGH PRESSURE BUILDING SOUTHWARD INTO THE CENTRAL PLAINS BEHIND IT. A STRONGER SHORTWAVE TROUGH WAS MOVING OUT OF CENTRAL CANADA INTO THE MINNESOTA THIS AFTERNOON. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 311 PM CDT THU OCT 30 2014 GUSTY NORTH WINDS WILL DIMINISH ACROSS CENTRAL AND SOUTHWEST KANSAS WITH THE LOSS OF DAYTIME HEATING. HIGH PRESSURE CONTINUES TO BUILD SOUTH INTO WESTERN KANSAS OVERNIGHT WITH COLDER AIR CONTINUING TO SPREAD INTO THE CENTRAL PLAINS. THE 12Z MODEL OUTPUT HAS COME IN A LITTLE COLDER THAN PREVIOUS RUNS WITH MOS GUIDANCE SHOWING OVERNIGHT LOWS DROPPING INTO THE 29-32 DEGREE RANGE FROM CENTRAL INTO MUCH OF SOUTHWEST KANSAS. THE NAM MODEL SHOWS A SHALLOW MOIST LAYER DEVELOPING IN THE NORTHEASTERLY UPSLOPE FLOW ACROSS CENTRAL AND SOUTHWEST KANSAS LATER TONIGHT WHICH COULD RESULT IN AN AREA OF LOW STRATUS DEVELOPING LATE TONIGHT. SOME UNCERTAINTY AS TO WHETHER CLOUDS DEVELOP AND HOW WIDESPREAD THEY WILL BE. WILL HEDGE TOWARD THE COLDER SOLUTION. WITH THAT IN MIND, WE WILL BE CONVERTING MOST OF OUR FREEZE WATCH INTO A FREEZE WARNING FOR CENTRAL AND SOUTHWEST KANSAS LATE TONIGHT INTO FRIDAY MORNING. ON FRIDAY, THE CORE OF THE CANADIAN HIGH PRESSURE MOVES OUT OF THE DAKOTAS INTO THE MIDWEST. WE WILL SEE EAST TO NORTHEAST WINDS GRADUALLY BECOMING SOUTHEASTERLY THROUGH THE DAY. WITH THE HIGH PRESSURE BACKED INTO THE HIGH PLAINS, HIGH TEMPERATURES WILL BE AROUND 20 DEGREES COOLER THAN TODAY, RANGING FROM THE MID 40S ALONG I-70 TO THE MID AND UPPER 50S OVER THE SOUTHWEST CORNER OF THE STATE. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 308 AM CDT THU OCT 30 2014 COOL TEMPERATURES CAN BE EXPECTED ON FRIDAY BASED ON CLOUD COVER AND THE 900 TO 850 MB TEMPERATURE TRENDS ACROSS WESTERN KANSAS. HOW LONG THE STATUS LINGERS AND WHERE IT WILL BE LONGER DURING THE EARLY AFTERNOON WILL BE IMPORTANT TO HOW COOL TEMPERATURES WILL BE FRIDAY AFTERNOON. AT THIS TIME GIVEN LOW CONFIDENCE ON HOW LONG THE STATUS WILL LINGER AND BASED ON THE ECMWF, GFS, NAM TEMPERATURE PROFILES WILL STAY CLOSE TO THE PREVIOUS FORECAST FOR WESTERN KANSAS. DID TRIM A FEW DEGREES OFF IN NORTH CENTRAL AND SOUTH CENTRAL KANSAS. NORTHERLY WINDS LATE FRIDAY WILL BECOME LIGHT AND GRADUALLY VEER TO THE SOUTHEAST BY EARLY SATURDAY MORNING AS AN AREA OF HIGH PRESSURE AT THE SURFACE DROPS SOUTH OUT OF NEBRASKA INTO CENTRAL AND EASTERN KANSAS. WIND SPEEDS OF 10 TO 15 MPH EXPECTED TO DEVELOP BY DAYBREAK ACROSS ALL OF WESTERN KANSAS. THE EXCEPTION WILL AGAIN BE IN THE NORTH CENTRAL AND SOUTH CENTRAL KANSAS AREAS. GIVEN LIGHTER WINDS, CLEAR SKIES, AND DEW POINTS IN THE LOWER 20S WILL FAVOR TEMPERATURES COOLER ON SATURDAY MORNING THAN THOSE EXPECTED ON FRIDAY MORNING IN THESE LOCATIONS. BASED ON TEMPERATURES BOTTOMING OUT AROUND 30 AND GOOD COLLABORATION WITH SURROUNDING OFFICES WILL ISSUE A FREEZE WARNING FOR PORTIONS OF NORTH CENTRAL AND SOUTH CENTRAL KANSAS FOR LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING. A WARMING TREND THEN CAN BE EXPECTED OVER THE WEEKEND PERIOD AS AN UPPER LEVEL RIDGE AXIS MOVES EAST OUT OF THE ROCKIES AND ACROSS THE CENTRAL AND NORTHERN PLAINS SATURDAY AND SUNDAY. AS THE UPPER RIDGE AXIS CROSSES THE PLAINS OVER THE WEEKEND PERIOD...AN UPPER LEVEL TROUGH WILL BEGIN TO MOVE ACROSS THE WESTERN UNITED STATES. A TROUGH OF LOW PRESSURE DEVELOPING ALONG THE LEE OF THE ROCKIES OVER THE WEEKEND WILL DEEPEN IN RESPONSE TO THIS UPPER LEVEL TROUGH AND RESULT IN INCREASING SOUTH/SOUTHEAST WINDS WHICH WILL DRAW MORE HUMID AIR NORTHWARD ACROSS WEST TEXAS AND WESTERN OKLAHOMA. BASED ON THE MOISTURE RETURN AND WEAK INSTABILITY AHEAD OF THE APPROACHING UPPER LEVEL DISTURBANCE OVER WESTERN KANSAS WILL KEEP A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS GOING SUNDAY NIGHT AND MONDAY. ANOTHER COOL DOWN IS ANTICIPATED FOLLOWING THE UPPER LEVEL TROUGH PASSAGE EARLY NEXT WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1238 PM CDT THU OCT 30 2014 VFR CONDITIONS WILL PREVAIL THROUGH MUCH OF THIS TAF PERIOD. GUSTY NORTH WINDS AT TIMES THIS AFTERNOON WILL DIMINISH WITH SUNSET. LOW STRATUS IS EXPECTED TO SPREAD INTO CENTRAL AND SOUTHWEST KANSAS LATER TONIGHT WHICH COULD RESULT IN MVFR/IFR CIGS AFTER 09Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 32 52 33 59 / 0 0 0 0 GCK 30 52 35 64 / 0 0 0 0 EHA 34 57 40 69 / 0 0 0 0 LBL 34 56 37 64 / 0 0 0 0 HYS 30 46 29 53 / 0 0 0 0 P28 35 53 29 55 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING FROM 3 AM CDT /2 AM MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY FOR KSZ030-031-043>046-061>066-074>079. FREEZE WARNING FROM 2 AM TO 10 AM CDT SATURDAY FOR KSZ031-046- 065-066-079-081-090. && SYNOPSIS...GERARD SHORT TERM...GERARD LONG TERM...BURGERT AVIATION...GERARD
Hazardous weather outlook, Oct 30, 4:14 AM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 414 AM CDT THU OCT 30 2014 KSZ030-031-043>046-061>066-074>081-084>090-310915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 414 AM CDT THU OCT 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FREEZE WATCH IS IN EFFECT FOR LATE TONIGHT AND EARLY FRIDAY MORNING FOR PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FREEZE WARNING IS IN EFFECT ALONG AND EAST OF HIGHWAY 183 LATE FRIDAY NIGHT AND SATURDAY MORNING. LIGHTNING PRODUCING THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 33
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:40 AM CDT | Freeze Warning | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 14 more | 53 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.